Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 20, 2007, 4:57 AM CDT for Black Hawk County, Butler County, Iowa. It took effect at Aug 21, 2007, 4:46 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 4:57 AM CDT (09:57 UTC)
- In effect from
- Aug 21, 2007, 4:46 AM CDT
- Expired
- Aug 20, 2007, 9:13 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Black Hawk County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek at New Hartford (NHRI4).
- Action stage
- 11 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 200957 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 457 AM CDT MON AUG 20 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE BEAVER CREEK... .EXCESSIVE RUNOFF FROM HEAVY RAINS SUNDAY NIGHT INTO EARLY MONDAY MORNING...ALONG WITH ADDITIONAL MODERATE TO HEAVY RAINFALL FORECAST TO OCCUR OVER NORTHEAST IOWA THROUGH MID WEEK...WILL CAUSE RISES IN RIVERS AND CREEKS WITHIN THE CEDAR RIVER BASIN OVER THE NEXT COUPLE OF DAYS. IAC013-023-210957- /O.NEW.KDMX.FL.W.0004.070821T0100Z-070823T1030Z/ /NHRI4.1.ER.070821T0100Z.070821T1200Z.070822T1030Z.NO/ 457 AM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A * FLOOD WARNING FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 11.0 FEET BY TUESDAY MORNING. THE CREEK IS FORECAST TO FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. HOWEVER...WITH ADDITIONAL RAINFALL ANTICIPATED OVER THE NEXT COUPLE OF DAYS...THIS MAY PROLONG THE CREEK TO FALL BELOW FLOOD STAGE UNTIL LATER IN THE WEEK. $$
3 follow-up statements
000 WGUS83 KDMX 201551 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1051 AM CDT MON AUG 20 2007 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK... IAC013-023-211551- /O.EXT.KDMX.FL.W.0004.070821T0946Z-070822T2037Z/ /NHRI4.1.ER.070821T0946Z.070821T1200Z.070821T2037Z.NO/ 1051 AM CDT MON AUG 20 2007 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 8.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. THE RIVER IS FORECAST TO RISE NEAR 10.3 FEET BY EARLY TUESDAY MORNING...AND FALL BELOW FLOOD STAGE BY AROUND MIDNIGHT TUESDAY EVENING. $$
000 WGUS83 KDMX 202136 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 436 PM CDT MON AUG 20 2007 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK... IAC013-023-212136- /O.CON.KDMX.FL.W.0004.070821T0946Z-070822T2037Z/ /NHRI4.1.ER.070821T0946Z.070821T1200Z.070821T2037Z.NO/ 436 PM CDT MON AUG 20 2007 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 PM MONDAY THE STAGE WAS 8.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FOREACST TO RISE ABOVE FLOOD STAGE AND CREST AT 10.3 FEET EARLY TUESDAY MORNING. * FORECAST TO FALL BELOW FLOOD STAGE TUESDAY AFTERNOON AND REMAIN NEAR BANKFULL THOUGH AT LEAST WEDNESDAY. $$ RUSSELL
000 WGUS83 KDMX 210213 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 913 PM CDT MON AUG 20 2007 ...THE FLOOD WARNING FOR THE BEAVER CREEK HAS BEEN CANCELLED... IAC013-023-210243- /O.CAN.KDMX.FL.W.0004.000000T0000Z-070822T2037Z/ /NHRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 PM CDT MON AUG 20 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE BEAVER CREEK AT NEW HARTFORD. * AT 9 PM MONDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 10.0 FEET. * THE RIVER IS CRESING NOW AND WILL BEGIN TO FALL LATE TONIGHT. $$ 71
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:05 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 20, 3:05 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 305 AM CDT MON AUG 20 2007 .DISCUSSION... FORECAST VERY DIFFICULT WITH MODELS ALL OVER THE PLACE WITH TIMING AND LOCATIONS. HAVE LOOKED AT CURRENT SETUP WITH FRONTAL BOUNDARY SNAKED ACROSS THE STATE AND REMAINS UNTIL NEXT FRONT MAKES ITS WAY INTO THE STATE LATE TONIGHT AND AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY. THOUGH CONFIDENCE LOW HAVE ISSUED FFA FOR MUCH OF THE STATE SINCE TONIGHT AMOUNTS 3 TO 7 OR MORE SET STAGE FOR ANY LATER RAINS WILL AGAIN CAUSE FLASH FLOODING. DEWPOINTS REMAIN HIGH AND GREAT THETA ADVECTION OVER NEXT THREE DAYS WITH DECENT LIFT OVER LARGE PORTION OF THE STATE CAUSE FOR HIGH POPS AND WATCH. NOT REALLY LOOK AT MUCH OF THE FORECAST BEYOND FRIDAY MORING WITH SECOND SHOT OF RAIN THAT COULD PROMPT ANOTHE FFA BUT NOT ATTM WITH UNCERTAINTY TOO MUCH THAT FAR OUT. TEMPERATURES SOMEWHAT DIFFICULT WITH RAIN AND CLOUD COVER THOUGH TUESDAY LOOKS WARMEST WITH GENERAL LACK OF RAIN AND MINIMUM CLOUD COVER. THOUGH OUTLOOKED FOR SEVERE IS SLIGHT MAY HAVE ISOLATED EVENTS HOWEVER PIRMARY THREAT WILL BE THE RAIN AND FLOODING PROBLEMS. .AVIATION...20/06Z STATIONARY BOUNDARY MEANDERS THROUGH THE STATE. STORMS WITH HEAVY RAINFALL LEAVING VERY MOIST AIRMASS WITH FOG LIKELY. FREQUENT IFR CONDITIONS NORTHERN HALF OF IOWA THROUGH MORNING. MVFR CLOUDS AROUND 3000 FEET TODAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 7 PM MONDAY THROUGH NOON WEDNESDAY IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060- IA070>073-IA081>083-IA092>094- && LONG TERM...FORSTER/12/8/0
Hazardous weather outlook, Aug 19, 11:15 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1115 PM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-035>039-047>050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- 1115 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE NUMEROUS THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ033-034-044>046-057>062-070>075-081>086-092>097-201100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1115 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL RANGING FROM ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME.
In the hours before
Local storm report, Aug 20, 2:19 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
219 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD MANSON 42.53N 94.54W
08/20/2007 CALHOUN IA LAW ENFORCEMENT
STREETS ARE IMPASSABLE. WATER OVER THE ROADS SOUTH OF
FARNAMVILLE AT 370TH AND HWY P21.
&&
BFLocal storm report, Aug 20, 3:32 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD MANSON 42.53N 94.54W
08/20/2007 CALHOUN IA LAW ENFORCEMENT
HIGHWAY 7 CLOSED EAST OF MANSON DUE TO WATER OVER THE
ROAD. ALL ROADS IN MANSON FLOODED. WATER OVER THE ROAD AT
330TH AND P21.
&&
RKLocal storm report, Aug 20, 4:15 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD MOORLAND 42.44N 94.29W
08/20/2007 WEBSTER IA LAW ENFORCEMENT
CAR STRANDED IN WATER OVER UNDERPASS ALONG HIGHWAY 20.
&&
MRUSSELLLocal storm report, Aug 20, 4:18 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM DOWNBURST FORT DODGE 42.51N 94.18W
08/20/2007 WEBSTER IA PUBLIC
DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN
FORT DODGE. REPORTED BY PUBLIC.
&&
MRUSSELLLocal storm report, Aug 20, 4:20 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
420 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLASH FLOOD FORT DODGE 42.51N 94.18W
08/20/2007 WEBSTER IA PUBLIC
DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN
FORT DODGE. REPORTED BY PUBLIC.
&&
MRUSSELLLocal storm report, Aug 20, 4:27 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM FLASH FLOOD BARNUM 42.51N 94.36W
08/20/2007 WEBSTER IA EMERGENCY MNGR
LIZARD CREEK FLOODING ROADS NEAR BARNUM. HIGHWAY 169 AND
20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE
ROAD. NUMEROUS ROADS IN FORT DODGE REMAIN UNDER WATER.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Aug 19, 7:35 PM CDT | Tornado Warning | DMX | Hardin | 20 min |
| Aug 19, 9:41 PM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 19, 11:46 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 20, 12:10 AM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 20, 12:11 AM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 20, 12:27 AM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
| Aug 20, 12:40 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Aug 20, 12:50 AM CDT | Flash Flood Warning | DMX | Humboldt | 6 hr |
| Aug 20, 1:14 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 20, 3:55 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 4 days |
| Aug 20, 4:45 AM CDT | River Flood Warning | DMX | Webster | 12 hr |
| Aug 20, 5:08 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 8 days |
| Aug 20, 5:59 AM CDT | Flash Flood Warning | DMX | Emmet, Kossuth | 6 hr |
| Aug 20, 9:27 AM CDT | Flash Flood Warning | DMX | Emmet, Kossuth | 4 hr |
| Aug 20, 9:34 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 56 min |
| Aug 20, 10:14 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 34 min |
| Aug 20, 10:18 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Pocahontas, Webster | 4 hr |
| Aug 20, 10:18 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Humboldt, Pocahontas, Webster | 4 hr |
| Aug 20, 10:24 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 51 min |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.